Crushing Fatigue

Hi Folks

There i was plodding along very nicely and then my Palpitations decided to pay me a visit again! so i do my usual thing take Beta blockers low dose Bisoprolol 1.25mcgs, i take them on a night as that is when my palpitations are at the worst and at least i get some sleep.

I know they can interact with my Levo (which i take in the morning) i have never had a problem up till now and am experiencing crushing fatigue no energy at all , which is not good i am a self employed cleaner and very busy. Plus i have so much to do in my own home and have no energy to do it.

Not sure what to do lay off the beta blockers but then get no sleep which makes my pals worse , i have never experienced fatigue like this in all my years of been hypo, any advice would be great

Dotti

19 Replies

oldestnewest
  • Dotti,

    Palpitations can be caused by under medication. There is scope to raise your dose to increase FT4 and reduce TSH to see whether symptoms improve. The goal of Levothyroxine is to restore the patient to euthyroid status. For most patients that will be when TSH is 1.0 or lower with FT4 in the upper range. FT4 needs to be in the upper range in order that sufficient T3 is converted. Read Treatment Options in thyroiduk.org.uk/tuk/about_... Email louise.roberts@thyroiduk.org.uk if you would like a copy of the Pulse article to show your GP.

    You could also ask your GP to test ferritin, vitamin D, B12 and folate as hypothyroid patients are often low/deficient which will cause fatigue and other symptoms.

  • I had bad palpitations on levothyroxine but that's not to say it's the cause of everyone's palps. I think you might need to take the beta-blockers to quieten your palpitations as I know how unpleasant they are.

    I think you need a new blood test due to your crushing fatigue and no energy. It sounds as if you are on too low a dose. You need TSH, T4, T3, Free T3 and Free T4. If GP hasn't tested B12, Vit D, iron, ferritin and folate ask for these too.

    My palps disappeared when I stopped levo and took T3 instead but that may not work for everyone.

    Blood test should be the very earliest possible, fasting (you can drink water) and allow 24 hours gap between last dose of hormones and the test and take afterwards. This keeps the TSH at its highest as it drops throughout the day and may stop doctor adjusting dose unnecessarily.

  • Thanks guys for the replies

    I have been on 75mcgs levo for years i have tried upping my dose but it makes my palps worse, i think a visit to the doc is in order yet again, i agree i think all my vits iron etc need checking.

    Thanks again

    Dotti

  • You might feel an improvement if some T3 is added to T4 as new research by more than two Research Teams states that it can be beneficial for us.

    Any blood tests for thyroid hormones have to be at the very earliest, fasting and allow a 24 hours gap between the last dose of levothyroxine or any thyroid hormones and take it after the test.

  • Is the research available on here?

  • One of our Advisers and his team confirmed this plus others:-

    healthunlocked.com/thyroidu...

    thyroiduk.org.uk/tuk/resear...

    I myself found an improvement when T3 was added to my reduced T4. It made a big difference but not sufficient to relieve all of my symptoms. Taking T3 only did relieve them but everyone is different. There is also the original natural dessicated thyroid hormones (NDT) which suits some people and not others, so it is a trial and error to find what suits us as individuals.

  • Many thanks , good to have evidence

  • Thanks so much for the info all very helpful

    Dotti

  • Soozysoosop and dotti. Most doctors seem to stick to the guidelines only which may not work for the patients and some of the doctors have their hands tied as they've been instructed (it appears to me) not to prescribe T3 even on a trial basis to see if it relieves patients symptoms. So we have to read and know more than them and even source our own on a trial basis.

    Some members consult Endocrinologists and more than a few are impolite, uncaring and dogmatic.

  • Thanks Shaws

    All the endos i have seen N.H.S and Private where bloody useless. i better start educating myself more.

    Dotti

  • We can get well. It may not be instant but a gradual increase is better than years of illhealth.

    Two links to start with and Dr Lowe was an Adviser to TUK before his death. A great loss as he wasn't afraid of authorities.

    web.archive.org/web/2010103...

    web.archive.org/web/2010103...

  • Thank you

    Dotti

  • Hi Dottie I too have palapations and terrible fatigue all before I started on 50 mgs of Levo and there has been no improvement at all even with the medication. Due my blood tested again at the end of the month hoping dose is increased. I feel for you having to work with these symptons just wanted to wish you well. X

    Regards

  • Thank you tobie

    x

  • Im in the same boat. It seems my new med is not the same as the previous batch. Ive just realised that my hypo symptoms started with the new batch. And im seeing more and more posts that people are experiencing side effects from thier thyroid meds.

    I dont have pain as such just silent exhausting head buzz. Off balance. Late at night i feel semi normal im a sloth al day cant manage many tasks let alone work. Im waiting to be tested.

    I do take krill oil selenium zinc. Vit b complex. Digest enzymes. Aloe vera. Iron and vit b12. But al these supplements not helping me until the meds balance me out. .i find calcium and magnesium helps me to sleep and is beter then taking more meds.

    Also chamomile tea .and the cannabis oil to sleep is great and natural.

    I hope and pray you find your balance soon.

  • Palpitations can be caused by hypothyroidism or side effect of levo.

    I get symptom of palpitation for levo especially more fast heart beats on high dosage of levo.

    Levo affects heart and bone density. I guess it is related to calcium metabolism.

    When I quit levo for 3 weeks, palpitations was reduced and pain was gone but as I get more hypothyroid my heart beat was faster and I tremor. The thing is my heart beats stronger and blood pressure is increased by 20-30.

    I read some report that levo only treatment get adrenaline and cortisol very high. When cortisol level is high, people get sick all over. Calcium absorption is not good and thyroid hormone is inhibited from going to cell.

    A patient with normal thyroid hormone level was sick. Her cortisol level high and after her doctor's treatment, her cortisol level back to normal and got healthy.

    So T4+T3 treatment is recommended unless patients need T3 only due to high reverse T3.

    I was advised that constant use of beta blocker also increases cortisol level.

    You can take calcium channel inhibitor instead of beta blocker (by asking your cardiologist) or lorazepam(ativan) to sleep and reduce palpitations and relax.

    Check your cortisol level.

    You can take NDT or T4+T3 together to see if symptoms are removed.

  • Just to say a big thank you to everyone for you good wishes and excellent advice, i had a good nights sleep last night so that helps greatly

    Dotti x

  • dotty

    I was diagnosed with hypothyroidism many years ago now.. but just got worse.. the exhaustion/fatigue made my life stop.. the doctors kept putting up my levothryoxide but then I collapsed literally.. heat rate pounding/hot cold no appetite .. digestion packed up.. and no sleep and urinating all the time.. all the time.. 3 times an hour..

    I did my own research and realised that I had adrenal gland fatigue stage 4 ..so my levothryoxide wasn't being made into T3 and was infact creating toxicamia...

    I have since had a private test done via a private specialist (non nhs ) and that was confirmed.. the doctors are still disputing that adrenal gland fatigue exists ( think ME /CFS )

    I no longer take levothryoxide.. but natural hormones and I am rapidly improving ( back working full time )

    please Google adrenal gland fatigue or read a book by Dr Barry PEATFIELD .. HOW TO KEEP YOUR THYROID HEATHLY.. it might answer a few questions as it did with me

  • Thank you will certainly check it out

    Dotti

You may also like...